Thunderstorm Wind, Woodward
- When
- August 12, 3:30 PM CST
- Where
- Woodward County, 7.76 mi ESE of Mutual
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.190, -99.040
Seiling mesonet site.
Scattered thunderstorms produced severe wind gusts across northern Oklahoma on the 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms produced severe wind gusts across northern Oklahoma on the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 12, 3:02 PM CST, 28 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
402 PM CDT Mon Aug 12 2019
.DISCUSSION...
A cold front is will enter NW OK this evening bringing with it a
wind shift and relief from 100 degree temperatures. As of 3:30
PM, scattered thunderstorms had developed over the TX panhandle
and a severe thunderstorm was present over Ellis County, in
western OK. Thunderstorms will continue to develop across portions
of northwestern OK this evening and progress east and then south
with the front. The primary threat from these storms will be
damaging wind gusts of 60 mph and the potential for quarter size
hail. After sunrise, confidence is low on the presence and
location of precipitation, and thus, have limited POPs to about 30
percent for areas near the front.
Severals model indicate cooler temperatures for tomorrow than
reflected in the NBM, and have therefore nudged temperatures down
a few degrees for tomorrow as seen in the Superblend. Tomorrow
will be a welcome relief from the heat with daytime highs forecast
to be in the upper 80s and near 90 across northern and central
OK; southern OK and western north TX will be hotter with temps in
the mid to upper 90s.
After tomorrow, a gradual warming trend is expected and chances
for precipitation appear to be low over our CWA for the remainder
of the forecast period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 88 69 90 / 20 30 30 10
Hobart OK 75 90 69 95 / 30 40 30 20
Wichita Falls TX 79 96 72 93 / 10 30 30 30
Gage OK 69 90 65 90 / 60 20 20 10
Ponca City OK 74 90 68 87 / 50 30 10 0
Durant OK 77 97 74 94 / 0 30 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-011>013-
017>020-023>025-027>029-037-038-044.
Excessive Heat Warning until 8 PM CDT this evening for OKZ026-
030>032-039>043-045>048-050>052.
Heat Advisory from 8 PM this evening to 8 PM CDT Tuesday for
OKZ043-046>048-050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ085-086-088>090.
&&
ThompsonHazardous Weather Outlook...UPDATED National Weather Service Norman OK 1249 PM CDT Mon Aug 12 2019 OKZ004>048-050>052-TXZ083>090-131800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1249 PM CDT Mon Aug 12 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heat... Very hot and humid conditions are expected today with heat index values reaching 100 to around 110 this afternoon. .Thunderstorms... There is a marginal risk of severe storms this afternoon and evening across much of northern and western Oklahoma, generally north of a line from Stillwater to Hinton to Hollis. Scattered thunderstorms are expected to develop over portions of northwestern Oklahoma this afternoon and track east across northern Oklahoma this evening with storms gradually shifting southeast overnight as a cold front moves southward across the area. The primary threat will be damaging wind gusts up to 60 mph with quarter size hail also possible with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... Although temperatures will not be as hot in northern and central Oklahoma, heat index values of 100 to 110 are still expected in southern Oklahoma and north Texas on Tuesday afternoon. .Thunderstorms... There is a marginal risk of severe thunderstorms across southern Oklahoma and portions of western north Texas on Tuesday. Otherwise, thunderstorms are possible on Wednesday and potentially Friday night, but severe weather will be unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. JT/30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
304 PM CDT Mon Aug 12 2019
OKZ009-014-122030-
Roger Mills OK-Ellis OK-
304 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and
southeastern Ellis Counties Until 330 PM CDT...
AT 303 PM CDT, a strong thunderstorm was located 11 miles northeast
of Crawford, moving east at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9965 3614 9945 3597 9938 3592 9938
3574 9976 3592 9991
TIME...MOT...LOC 2003Z 249DEG 25KT 3595 9966
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
351 PM CDT Mon Aug 12 2019
OKZ010-015-122130-
Woodward OK-Dewey OK-
351 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward and
northwestern Dewey Counties Until 430 PM CDT...
AT 348 PM CDT, a strong thunderstorm was located near Vici, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Vici, Camargo, Sharon, Mutual and Cestos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3636 9931 3624 9898 3600 9922 3605 9938
3616 9938
TIME...MOT...LOC 2048Z 209DEG 16KT 3612 9927
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 411 PM CDT Mon Aug 12 2019 OKZ010-011-015-122215- Major OK-Woodward OK-Dewey OK- 411 PM CDT Mon Aug 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Major...southeastern Woodward and northeastern Dewey Counties Until 515 PM CDT... AT 410 PM CDT, a strong thunderstorm was located near Seiling, moving northeast at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Seiling, Chester and Orion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3607 9882 3615 9906 3638 9884 3620 9860 TIME...MOT...LOC 2110Z 223DEG 9KT 3617 9887 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 416 PM CDT Mon Aug 12 2019 OKZ009-014-015-122145- Roger Mills OK-Dewey OK-Ellis OK- 416 PM CDT Mon Aug 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Roger Mills...west central Dewey and southeastern Ellis Counties Until 445 PM CDT... AT 414 PM CDT, a strong thunderstorm was located 4 miles north of Angora, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Leedey, Camargo and Angora. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3579 9956 3588 9963 3612 9938 3593 9917 TIME...MOT...LOC 2114Z 229DEG 11KT 3590 9947 03
The Vance AFB radar (KVNX), 102 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
7 thunderstorm wind. Local standard time, as filed.
Seiling mesonet site.
Utility poles and trees damaged or downed. Carport damaged.
Metal barn damaged. Metal bleachers also blown over. Garage doors blown in and damaged.
Multiple reports of large tree limbs downed, blocking some roads in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849986, 849987, 849988, 849993, 849995, 849996, 849997.